Alert archive / Texas / Wind Advisories in 2007

Wind Advisory 3, NWS Houston/Galveston, TX

April 7, 20075 counties in Texas

NWS Houston/Galveston, TX issued this wind advisory at Apr 7, 2007, 10:59 AM CDT for 5 counties in Texas. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Apr 7, 2007, 10:59 AM CDT (15:59 UTC)
Expired
Apr 8, 2007, 12:00 AM CDT
In force
13 hr
Issued by
NWS Houston/Galveston, TX

Counties Brazoria County, TX, Chambers County, TX, Galveston County, TX, Jackson County, TX, Matagorda County, TX

The radar

The Houston radar (KHGX), 52 km from the middle of the area, began a volume at 16:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 4.0 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2007-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2007-04-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 238 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
991 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
238 m²/s²
0-3 km storm-relative helicity
494 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KHGX 071559
NPWHGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1059 AM CDT SAT APR 7 2007

...WIND ADVISORY IN EFFECT...

.STRONG NORTH AND NORTHEAST WINDS WILL CONTINUE OVER THE COASTAL
AREAS OF SOUTHEAST TEXAS THROUGH THE EVENING HOURS. 

TXZ235>237-080200-
/O.NEW.KHGX.WI.Y.0003.070407T1559Z-070408T0500Z/
BRAZORIA-JACKSON-MATAGORDA-
INCLUDING THE CITIES OF...ALVIN...ANGLETON...BAY CITY...EDNA...
FREEPORT...LAKE JACKSON...PALACIOS...PEARLAND
1059 AM CDT SAT APR 7 2007

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT. 

UNUSUALLY COLD AIR WILL STREAM INTO THE REGION AS RAINFALL SPREAD
OVER THE AREA FROM THE WEST. AN AREA OF LOW PRESSURE WILL BE
DEVELOPING OFF THE LOWER TEXAS COAST AND COMBINED WITH THE COLD
AIR WILL LEAD TO STRONG NORTH AND NORTHEAST WINDS. SUSTAINED WINDS
OF 20 TO 25 MPH WITH GUSTS OF 30 MPH WILL BE LIKELY THROUGHOUT THE
AFTERNOON HOURS AND SHOULD TAPER OFF AFTER MIDNIGHT.

$$

TXZ214-238-080200-
/O.NEW.KHGX.WI.Y.0003.070407T1559Z-070408T0300Z/
CHAMBERS-GALVESTON-
INCLUDING THE CITIES OF...ANAHUAC...FRIENDSWOOD...GALVESTON...
LEAGUE CITY...MONT BELVIEU...TEXAS CITY...WINNIE
1059 AM CDT SAT APR 7 2007

...WIND ADVISORY IN EFFECT UNTIL 10 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM CDT THIS EVENING. 

UNUSUALLY COLD AIR WILL STREAM INTO THE REGION AS RAINFALL SPREAD
OVER THE AREA FROM THE WEST. AN AREA OF LOW PRESSURE WILL BE
DEVELOPING OFF THE LOWER TEXAS COAST AND COMBINED WITH THE COLD
AIR WILL LEAD TO STRONG NORTH AND NORTHEAST WINDS. SUSTAINED WINDS
OF 20 TO 25 MPH WITH GUSTS OF 30 MPH WILL BE LIKELY THROUGHOUT THE
AFTERNOON HOURS AND SHOULD TAPER OFF AFTER MIDNIGHT.



$$


DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...ESPECIALLY
WHEN DRIVING ALONG NORTH TO SOUTH ORIENTED ROADS
1 follow-up statement
000 
WWUS74 KHGX 080344
NPWHGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1044 PM CDT SAT APR 7 2007

...WIND ADVISORY IN EFFECT...

.STRONG NORTH AND NORTHEAST WINDS WILL CONTINUE OVER THE COASTAL
AREAS OF SOUTHEAST TEXAS THROUGH THE EVENING HOURS.

TXZ235>237-080500-
/O.CON.KHGX.WI.Y.0003.000000T0000Z-070408T0500Z/
BRAZORIA-JACKSON-MATAGORDA-
INCLUDING THE CITIES OF...ALVIN...ANGLETON...BAY CITY...EDNA...
FREEPORT...LAKE JACKSON...PALACIOS...PEARLAND
1044 PM CDT SAT APR 7 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT...

UNUSUALLY COLD AIR WILL STREAM INTO THE REGION AS RAINFALL WILL
SPREAD OVER THE AREA FROM THE WEST. AN AREA OF LOW PRESSURE WILL
BE DEVELOPING OFF THE LOWER TEXAS COAST AND COMBINED WITH THE COLD
AIR WILL LEAD TO STRONG NORTH AND NORTHEAST WINDS. SUSTAINED WINDS
OF 20 TO 25 MPH WITH GUSTS TO 30 MPH WILL BE LIKELY THROUGHOUT THE
REST OF THE EVENING BUT TAPER OFF AFTER MIDNIGHT.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this wind advisory went out at Apr 7, 3:47 AM CDT, 7 hours 12 minutes earlier.

Area forecast discussion, Apr 7, 3:47 AM CDT, 7 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
347 AM CDT SAT APR 7 2007

.DISCUSSION...
AT 07Z...CANADIAN HIGH PRESSURE WAS CENTERED OVER THE SOUTHERN
PLAINS. MUCH COLDER AIR WAS FILTERING INTO SOUTHEAST TEXAS AND
TEMPERATURES WILL BE FALLING INTO THE 40S BY SUNRISE. TEMPERATURES
WILL HOLD STEADY OR PERHAPS SLOWLY FALL TODAY ONCE THE PRECIP
BEGINS. AN UPPER LEVEL DISTURBANCE COUPLED WITH WEAK ISENTROPIC
UPGLIDE WILL GENERATE LIGHT RAIN BY MID-LATE MORNING. FORECAST
SOUNDINGS SHOW QUITE A BIT OF DRY AIR NEAR THE SURFACE...SO MAYBE
SOME VIRGA THIS MORNING BEFORE THE COLUMN BECOMES SATURATED
ENOUGH TO PRODUCE RAIN.

GFS IS LESS AGGRESSIVE WITH THE INVERTED TROUGH/SURFACE LOW OFF THE
LOWER TEXAS COAST. 07Z SURFACE ANALYSIS NOT SHOWING ANY SIGNS OF
THE INVERTED TROUGH. ISENTROPIC UPGLIDE STILL LOOKS STRONG TONIGHT
BUT THE JET STRUCTURE NOT THAT FAVORABLE. RIGHT REAR QUAD IS MUCH
FURTHER EAST AND UPPER FLOW BECOMES INCREASINGLY CONFLUENT. RAIN
PRODUCING PARAMETERS SEEM OUT OF PHASE. SINCE THE SYSTEM LOOKS
WEAKER...HAVE LOWERED QPF TOTALS OVER THE REGION FROM YESTERDAY.
MODELS MORE PROGRESSIVE WITH THIS SYSTEM AND HAVE IT WELL EAST OF
THE REGION BY 18Z SUNDAY. HAVE LOWER RAIN CHANCES FOR SUNDAY
AFTERNOON.

PRECIP TYPE IS STILL TRICKY FOR THIS AFTERNOON AND TONIGHT. NAM
SOUNDINGS SUPPORT A MIXTURE OF RAIN...SLEET AND SNOW FOR THE
NORTHERN THIRD. THE GFS SUPPORTS THIS SCENARIO FOR THIS AFTERNOON
AND THEN RAPIDLY WARMS THE AIR MASS AFTER 00Z. NAM TYPICALLY
HANDLES THESE SITUATIONS BETTER BUT CLIMATOLOGY FAVORS THE GFS.
WILL MAINTAIN THE MENTION OF SLEET BUT CONFIDENCE IS NOT HIGH.
WILL ISSUE ANOTHER SPS TO HIGHLIGHT COLDER TEMPERATURES...RAIN
AMOUNTS AND PRECIPITATION TYPE.

X-SECTIONS SHOW RESIDUAL MOISTURE OVER THE AREA THROUGH TUESDAY SO
HAVE KEPT SKIES MO CLOUDY. WILL ALSO MAINTAIN SLIGHT CHANCE/CHANCE
POPS FOR MONDAY NIGHT AND TUESDAY AS THE NEXT UPPER LEVEL TROUGH
PUSHES EAST. GFS IS FASTER WITH THE NEXT TROUGH. THIS FEATURE WILL
SWING THROUGH ON MONDAY NIGHT AND EARLY TUESDAY. HAVE TRIMMED RAIN
CHANCES FOR TUESDAY AFTERNOON. FCST SOUNDINGS STILL LOOK RATHER
POTENT BUT THE LOSS OF DAYTIME HEATING LOWERS THE AVAILABLE
INSTABILITY. WED/THU LOOK DRY BEFORE THE NEXT SYSTEM APPROACHES ON
FRIDAY.

&&

.MARINE...
WINDS WILL BE PICKING UP OVER THE OFFSHORE WATERS WITHIN THE NEXT
COUPLE OF HOURS AND SHOULD BE IN SCA CRITERIA BY SUNRISE. THE NORTH
WINDS WILL GRADUALLY BECOME NORTHEAST WITH SPEEDS OF 20 TO 30 KNOTS
COMMON OFF THE COAST THIS AFTERNOON INTO SUNDAY MORNING. THE EVENT
DOES NOT LOOK TO LAST TOO FAR INTO SUNDAY NIGHT BUT THAT WILL DEPEND
ON THE COASTAL TROUGH STRENGTH AND MOVEMENT TONIGHT AND SUNDAY. THE
MODELS ARE A BIT DIVERGENT IN THE STRENGTH OF THE TROUGH. WILL
REISSUE THE MARINE WEATHER STATEMENT LATER THIS MORNING TO DISCUSS
THE IMPACTS OF THE SYSTEM AS IT PERTAINS TO THE TIDES.

40

&&

.AVIATION...
VFR CEILINGS EXPECTED ARE EXPECTED THIS MORNING WITH A MVFR DECK
DEVELOPING DURING THE AFTERNOON. FAIRLY DRY AIR BELOW 5000 FEET WILL
HELP KEEP THE LOWER CLOUDS OUT OF THE PICTURE IN THE SHORT TERM. BY
THIS AFTERNOON LIGHT RAIN SHOULD BEGIN TO AFFECT THE TERMINAL SITES.
BEGINNING AT 20Z...SOME ICE PELLETS ARE POSSIBLE AT CLL AND UTS. ICE
PELLETS MAY AFFECT CXO AFTER 01Z. WIND WILL BE A FACTOR AT THE
COAST.

40

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      48  36  52  39  67 /  70  70  20  10  20
HOUSTON (IAH)              50  38  52  41  67 /  60  80  40  10  20
GALVESTON (GLS)            54  45  53  49  68 /  60  80  60  10  20

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 1 AM CDT SUNDAY FOR THE FOLLOWING
     ZONES: GALVESTON BAY...MATAGORDA BAY.

     SMALL CRAFT ADVISORY UNTIL 7 PM CDT SUNDAY FOR THE FOLLOWING
     ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL
     20 NM TO 60 NM...WATERS FROM FREEPORT TO THE MATAGORDA SHIP
     CHANNEL OUT 20 NM...WATERS FROM HIGH ISLAND TO FREEPORT 20
     TO 60 NM...WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.

&&

DISCUSSION...43
Hazardous weather outlook, Apr 7, 6:27 AM CDT, 4 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
627 AM CDT SAT APR 7 2007

TXZ163-164-176>179-195>200-210>214-226-227-235>238-081130-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
627 AM CDT SAT APR 7 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

MUCH COLDER TEMPERATURES WILL INVADE SOUTHEAST TEXAS TODAY.
TEMPERATURES WILL BE 20 TO 25 DEGREES COLDER THAN SATURDAY. RAIN
WILL DEVELOP RAPIDLY THIS MORNING AS AN UPPER LEVEL DISTURBANCE
OVER WEST TEXAS PUSHES EAST. RAINFALL TODAY WILL AVERAGE BETWEEN A
QUARTER AND A HALF INCH. COLDER AIR ALOFT WILL ALLOW THE RAIN TO
BE MIXED WITH SLEET AND POSSIBLY A FEW SNOW FLAKES...MAINLY NORTH
OF A CALDWELL TO LIVINGSTON LINE. THE GROUND IS STILL QUITE WARM
AND ACCUMULATIONS ARE NOT EXPECTED.

RAIN WILL CONTINUE TONIGHT AS A WEAK AREA OF LOW PRESSURE DEVELOPS
OFF THE LOWER TEXAS COAST. RAINFALL AMOUNTS WILL AVERAGE BETWEEN A
HALF AND ONE INCH TONIGHT WITH THE HEAVIER TOTALS CLOSER TO THE
COAST. THE RAIN WILL END FROM THE WEST EARLY SUNDAY MORNING.
THERE IS STILL SOME POTENTIAL FOR A LITTLE SLEET MIXING WITH THE
RAIN THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ANOTHER UPPER LEVEL TROUGH OF LOW PRESSURE WILL CROSS THE AREA
LATE MONDAY NIGHT. THIS FEATURE WILL TRIGGER SHOWERS AND THUNDER-
STORMS. SOME OF THE STORMS COULD BE SEVERE EARLY TUESDAY MORNING.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, Apr 7, 6:56 AM CDT, 4 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
656 AM CDT SAT APR 7 2007

TXZ163-164-176>179-195>200-210>214-226-227-235>238-080000-
HOUSTON-TRINITY-MADISON-WALKER-SAN JACINTO-POLK-BURLESON-BRAZOS-
WASHINGTON-GRIMES-MONTGOMERY-LIBERTY-COLORADO-AUSTIN-WALLER-
HARRIS-CHAMBERS-WHARTON-FORT BEND-JACKSON-MATAGORDA-BRAZORIA-
GALVESTON-
INCLUDING THE CITIES OF...CROCKETT...TRINITY...GROVETON...
MADISONVILLE...HUNTSVILLE...SHEPHERD...COLDSPRING...LIVINGSTON...
CORRIGAN...ONALASKA...CALDWELL...LAKE SOMERVILLE...
COLLEGE STATION...BRYAN...BRENHAM...NAVASOTA...THE WOODLANDS...
CONROE...WILLIS...LIBERTY...CLEVELAND...DAYTON...COLUMBUS...
EAGLE LAKE...WEIMAR...SEALY...BELLVILLE...HEMPSTEAD...
PRAIRIE VIEW...BROOKSHIRE...HOUSTON...PASADENA...KATY...TOMBALL...
HUMBLE...WINNIE...MONT BELVIEU...ANAHUAC...EL CAMPO...WHARTON...
PIERCE...SUGAR LAND...MISSOURI CITY...RICHMOND...ROSENBERG...
EDNA...BAY CITY...PALACIOS...PEARLAND...LAKE JACKSON...ALVIN...
ANGLETON...FREEPORT...LEAGUE CITY...TEXAS CITY...FRIENDSWOOD...
GALVESTON
656 AM CDT SAT APR 7 2007

UNSEASONABLY COLD TEMPERATURES AND PERIODS OF RAIN WILL AFFECT
SOUTHEAST TEXAS THIS WEEKEND AS A VERY COLD CANADIAN HIGH
PRESSURE SYSTEM SETTLES OVER THE AREA.

TEMPERATURES WILL AVERAGE 20 TO 25 DEGREES BELOW NORMAL THIS
WEEKEND. TEMPERATURES WILL REMAIN STEADY OR SLOWLY FALL IN MOST
LOCATIONS TODAY. TEMPERATURES TONIGHT WILL BOTTOM OUT IN THE MID
TO UPPER 30S INLAND...MID 40S ALONG THE IMMEDIATE COAST AND ONLY
WARM INTO THE LOWER AND MID 50S ON SUNDAY. WIND CHILL VALUES WILL
FALL INTO THE UPPER 20S AND 30S THIS AFTERNOON AND TONIGHT.
TEMPERATURES ARE EXPECTED TO REMAIN ABOVE 32 DEGREES TONIGHT.
HOWEVER...COLD SENSITIVE PLANTS SHOULD BE COVERED OR BROUGHT
INDOORS TO PREVENT DAMAGE.

AN UPPER LEVEL DISTURBANCE WILL APPROACH THE ARE THIS MORNING.
THIS FEATURE WILL GENERATE RAIN LATER TODAY. RAINFALL AMOUNTS
THROUGH THIS AFTERNOON WILL AVERAGE BETWEEN A QUARTER AND A HALF
INCH. A WEAK AREA OF LOW PRESSURE WILL DEVELOP OFF THE LOWER TEXAS
COAST THIS AFTERNOON AND MOVE NORTHEAST TONIGHT. THIS FEATURE
COUPLED WITH ANOTHER UPPER LEVEL DISTURBANCE WILL TRIGGER
ADDITIONAL RAINFALL OVERNIGHT. ANOTHER HALF TO ONE INCH OF RAIN
CAN BE EXPECTED TONIGHT WITH THE HEAVIER TOTALS NEAR THE COAST.

ALTHOUGH THE CALENDAR SAYS IT IS APRIL...THERE IS SOME POTENTIAL
FOR SOME WINTRY PRECIPITATION THIS AFTERNOON AND TONIGHT MAINLY
NORTH OF A LINE FROM BRENHAM TO WILLIS TO LIVINGSTON. THE
PRECIPITATION IN THIS AREA WILL BE MOSTLY IN THE FORM OF RAIN WITH
LIGHT SLEET POSSIBLY MIXED IN FROM TIME TO TIME. THE POTENTIAL
EVEN EXISTS FOR A FEW SNOWFLAKES. HOWEVER...DUE TO THE VERY WARM
GROUND TEMPERATURES AND SURFACE TEMPERATURES ABOVE FREEZING...NO
ICE ACCUMULATION WILL OCCUR.

Nearby

Wind Advisories in Texas, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.